Vermont, 2006

Damaging Winds in Vermont, June 19, 2006

June 19, 2006 · NWS BTV · 2 events in 1 county or zone

A surface trough and mid-level atmospheric disturbance moved into a very warm and humid airmass across Vermont during the afternoon of the 19th. This resulted in the development of several lines of thunderstorms, that intensified as they moved across the state.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

A surface trough and mid-level atmospheric disturbance moved into a very warm and humid airmass across Vermont during the afternoon of the 19th. This resulted in the development of several lines of thunderstorms, that intensified as they moved across the state. Severe thunderstorms moved across northeast Vermont by mid to late afternoon producing damaging winds in Hardwick that resulted in large branches and powerlines blown down. Also, numerous reports of trees and tree branches down in St. Johnsbury onRailroad Street, Crow Hill Road and Spring Street.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 19, 2:18 PM EST, 47 minutes earlier.

Area forecast discussion, Jun 19, 2:18 PM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
318 PM EDT MON JUN 19 2006

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
SVR WX THREAT CONTINUES THROUGH REMAINDER OF THIS AFTN ACROSS VT
ZONES. PRIMARY THREAT WILL CONTINUE TO BE DAMAGING WINDS WITH
EMBEDDED BOWING SEGMENTS WITHIN SQUALL LINE AND PREVAILING FAST
STORM MOTIONS /GENERALLY ENEWD AT 40-45KTS/. WITH THESE STORM
MOTIONS...IT DOESN/T TAKE MUCH OF A DOWNDRAFT TO RESULT IN SVR WIND
GUSTS. ISOLATED LARGE HAIL REMAINS POSSIBLE WITH THE STRONGER CORES.

FOLLOWING THE STORMS THIS EVENING...PATCHY AREAS OF FOG ARE
POSSIBLE...PARTICULARLY IN AREAS RECEIVING HEAVIER RAINFALL WHICH
WILL BRING NR SFC LAYER CLOSE TO SATURATION. HAVE REINTRODUCED A
CHANCE OF RAIN SHOWERS ACROSS THE ST. LAWRENCE VLY AND PORTIONS OF
THE ADIRONDACKS LATE TONIGHT. UPSTREAM VORT MAX ACROSS SERN ONTARIO
IS ASSOCIATED WITH ADDITIONAL SHOWERS AND TSTMS AND THESE MAY IMPACT
OUR FAR WRN FA LATE TONIGHT.

WX THIS AFTN IS ASSOCIATED WITH A PRE-FRONTAL TROUGH. THE SFC COLD
FRONT WILL TRANSLATE SEWD INTO THE ST. LAWRENCE VLY BY 12Z TUE...AND
ACROSS VT DURING THE AFTN HRS. ATTENDANT H5 TROUGH DIGS SEWD ACROSS
THE FA DURING THE AFTERNOON HOURS...AND SHOULD RESULT IN SUFFICIENT
FORCING FOR SCT SHOWERS/TSTMS. HAVE GONE WITH CHANCE POPS ACROSS
ADIRONDACKS AND ST. LAWRENCE VLY TOMORROW...AS FRONT LIKELY MOVES
THROUGH PRIOR TO DIURNAL HEATING MAX. ACROSS THE CHAMPLAIN VLY AND
CENTRAL/NRN VT...HAVE FORECAST LIKELY POPS WITH THREAT FOR SMALL
HAIL AND GUSTY WINDS WITH STRONGER CELLS. ACTIVITY SHOULD SHIFT EWD
AND DIMINISH AFTER SUNSET TOMORROW.

HIGH PRESSURE BUILDS IN WEDNESDAY WITH FAIR WX EXPECTED.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A SERIES OF TROFS/COLD FRONTS TO AFFECT THE FA FOR MUCH OF THU THRU
SAT...WITH WK HI PRESS ON NEXT SUN THRU TUE. HAVE HELD ONTO CHC POPS
ACRS THE THU THRU SAT TIME-FRAME FOR ANY POSSIBLE CONVECTION THEN.
DRY WX EXPECTED ACRS THE REST OF THE EXTENDED PERIOD. LOADED IN THE
LATEST HPC TEMP/DEWPT/WIND DATA...WITH JUST A FEW TWEAKS. SFC WINDS
LOOK TO BE PRETTY LT ACRS THE FA ON WED NITE.

&&

.AVIATION...
CONVECTION TO MOVE ACRS THE FA FROM THE WEST INTO EARLY THIS
EVENING. G46 MPH AT KSLK EARLIER AS THE LINE OF TSRA PASSED. SFC
WINDS ACRS THE FA TO SHIFT TO A MORE WESTERLY DIRECTION WITH TIME AS
TONITE PROGRESSES. MAYBE SOME FG AROUND OVRNITE TONITE...BUT DID NOT
SPEND A WHOLE LOT OF TIME EVALUATING THAT DUE TO SHORTER-TERM
CONCERNS. KEPT IN THE MENTION OF SOME MORE -SHRA ACRS NY STATE LATER
IN THE PERIOD FROM THE PREVIOUS SET OF TAFS FOR NOW.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&

SHORT TERM...BANACOS
LONG TERM...MURRAY
AVIATION...MURRAY
Hazardous weather outlook, Jun 19, 2:59 AM EST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
359 AM EDT MON JUN 19 2006

NYZ026>031-034-035-087-VTZ001>012-016>019-200800-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
359 AM EDT MON JUN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW
YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT
AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS THE REGION TODAY. SOME OF THE STORMS MAY BE SEVERE WITH
DAMAGING WINDS AND LARGE HAIL. THE ACTIVITY WILL DEVELOP ACROSS
NORTHERN NEW YORK BY THE MID TO LATE MORNING HOURS...AND PUSH
QUICKLY EASTWARD INTO VERMONT BY EARLY TO MID AFTERNOON. THERE
WILL BE A CONTINUED CHANCE OF SHOWERS OVERNIGHT TONIGHT...MAINLY
ACROSS NORTHERN AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. A COLD FRONT WILL
APPROACH AND CROSS THE REGION DURING TUESDAY...ALONG WITH
ADDITIONAL SHOWERS AND THUNDERSTORMS. THEN MAINLY DRY AND
SEASONABLE CONDITIONS ARE EXPECTED FOR LATER TUESDAY NIGHT INTO
EARLY THURSDAY. THE NEXT CHANCE OF SIGNIFICANT RAINFALL WILL OCCUR
BY THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING INTO THIS AFTERNOON.

JMG

In the hours before

Local storm report, Jun 19, 2:07 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
307 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     CHARLOTTE               44.30N 73.25W
06/19/2006                   CHITTENDEN         VT   TRAINED SPOTTER

            POWER LINES DOWN AND POWER OUT. WINDS MEASURED AT 49 MPH
            BEFORE POWER WENT OUT.

0300 PM     TSTM WND GST     ESSEX                   44.51N 73.06W
06/19/2006  E60 MPH          CHITTENDEN         VT   TRAINED SPOTTER

            SPOTTER ESTIMATED 60 MPH WINDS.

0220 PM     TSTM WND DMG     SCHUYLER FALLS          44.63N 73.56W
06/19/2006                   CLINTON            NY   AMATEUR RADIO

            TWO 4 INCH TREE LIMBS BLOWN DOWN.

&&

MB
Local storm report, Jun 19, 2:09 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
309 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     TSTM WND DMG     MILTON                  44.64N 73.11W
06/19/2006                   CHITTENDEN         VT   AMATEUR RADIO

            FOUR INCH DIAMETER TREE LIMB BLOWN DOWN.

&&

MB
Local storm report, Jun 19, 2:21 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
321 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     SARANAC LAKE            44.33N 74.13W
06/19/2006                   FRANKLIN           NY   AMATEUR RADIO

            2 TO 3 INCH TREE LIMBS BLOWN DOWN.

0220 PM     TSTM WND DMG     SCHUYLER FALLS          44.63N 73.56W
06/19/2006                   CLINTON            NY   AMATEUR RADIO

            TWO 4 INCH TREE LIMBS BLOWN DOWN.

0235 PM     TSTM WND DMG     ISLE LA MOTTE           44.87N 73.33W
06/19/2006                   GRAND ISLE         VT   LAW ENFORCEMENT

            TREES BLOWN DOWN.

0240 PM     TSTM WND DMG     PLATTSBURGH             44.70N 73.46W
06/19/2006                   CLINTON            NY   LAW ENFORCEMENT

            MANY TREES AND UTILITY POLES BLOWN DOWN.

0245 PM     TSTM WND DMG     SWANTON                 44.92N 73.12W
06/19/2006                   FRANKLIN           VT   LAW ENFORCEMENT

            TREES BLOWN DOWN ALONG ROUTES 36 AND 78.

0250 PM     TSTM WND DMG     WESTPORT                44.18N 73.44W
06/19/2006                   ESSEX              NY   LAW ENFORCEMENT

            TREES DOWN ALONG ROUTE 9N.

0255 PM     TSTM WND DMG     CHARLOTTE               44.30N 73.25W
06/19/2006                   CHITTENDEN         VT   TRAINED SPOTTER

            POWER LINES DOWN AND POWER OUT. WINDS MEASURED AT 49 MPH
            BEFORE POWER WENT OUT.

0300 PM     TSTM WND GST     ESSEX                   44.51N 73.06W
06/19/2006  E60.00 MPH       CHITTENDEN         VT   TRAINED SPOTTER

            SPOTTER ESTIMATED 60 MPH WINDS.

0306 PM     TSTM WND DMG     MILTON                  44.64N 73.11W
06/19/2006                   CHITTENDEN         VT   AMATEUR RADIO

            FOUR INCH DIAMETER TREE LIMB BLOWN DOWN.

&&

MB
Local storm report, Jun 19, 2:27 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
327 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     4 SW SANTA CLARA        44.59N 74.51W
06/19/2006                   FRANKLIN           NY   PUBLIC

            SEVERAL TREES AND BRANCHES DOWN.

0110 PM     TSTM WND DMG     CHILDWOLD               44.28N 74.67W
06/19/2006                   ST. LAWRENCE       NY   POST OFFICE

            6 TO 8 INCH TREE LIMB BLOWN DOWN.

0135 PM     TSTM WND DMG     SARANAC LAKE            44.33N 74.13W
06/19/2006                   FRANKLIN           NY   AMATEUR RADIO

            2 TO 3 INCH TREE LIMBS BLOWN DOWN.

0220 PM     TSTM WND DMG     SCHUYLER FALLS          44.63N 73.56W
06/19/2006                   CLINTON            NY   AMATEUR RADIO

            TWO 4 INCH TREE LIMBS BLOWN DOWN.

0235 PM     TSTM WND DMG     ISLE LA MOTTE           44.87N 73.33W
06/19/2006                   GRAND ISLE         VT   LAW ENFORCEMENT

            TREES BLOWN DOWN.

0240 PM     TSTM WND DMG     PLATTSBURGH             44.70N 73.46W
06/19/2006                   CLINTON            NY   LAW ENFORCEMENT

            MANY TREES AND UTILITY POLES BLOWN DOWN.

0245 PM     TSTM WND DMG     SWANTON                 44.92N 73.12W
06/19/2006                   FRANKLIN           VT   LAW ENFORCEMENT

            TREES BLOWN DOWN ALONG ROUTES 36 AND 78.

0250 PM     TSTM WND DMG     WESTPORT                44.18N 73.44W
06/19/2006                   ESSEX              NY   LAW ENFORCEMENT

            TREES DOWN ALONG ROUTE 9N.

0255 PM     TSTM WND DMG     CHARLOTTE               44.30N 73.25W
06/19/2006                   CHITTENDEN         VT   TRAINED SPOTTER

            POWER LINES DOWN AND POWER OUT. WINDS MEASURED AT 49 MPH
            BEFORE POWER WENT OUT.

0300 PM     TSTM WND GST     ESSEX                   44.51N 73.06W
06/19/2006  E60.00 MPH       CHITTENDEN         VT   TRAINED SPOTTER

            SPOTTER ESTIMATED 60 MPH WINDS.

0300 PM     NON-TSTM WND DMG COLCHESTER              44.53N 73.15W
06/19/2006                   CHITTENDEN         VT   LAW ENFORCEMENT

            TREE DOWN.

0306 PM     TSTM WND DMG     MILTON                  44.64N 73.11W
06/19/2006                   CHITTENDEN         VT   AMATEUR RADIO

            FOUR INCH DIAMETER TREE LIMB BLOWN DOWN.

0326 PM     TSTM WND DMG     RICHMOND                44.40N 73.00W
06/19/2006                   CHITTENDEN         VT   TRAINED SPOTTER

            TREE DOWN.

&&

MB
Local storm report, Jun 19, 2:32 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
332 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     4 SW SANTA CLARA        44.59N 74.51W
06/19/2006                   FRANKLIN           NY   PUBLIC

            SEVERAL TREES AND BRANCHES DOWN.

0110 PM     TSTM WND DMG     CHILDWOLD               44.28N 74.67W
06/19/2006                   ST. LAWRENCE       NY   POST OFFICE

            6 TO 8 INCH TREE LIMB BLOWN DOWN.

0135 PM     TSTM WND DMG     SARANAC LAKE            44.33N 74.13W
06/19/2006                   FRANKLIN           NY   AMATEUR RADIO

            2 TO 3 INCH TREE LIMBS BLOWN DOWN.

0220 PM     TSTM WND DMG     SCHUYLER FALLS          44.63N 73.56W
06/19/2006                   CLINTON            NY   AMATEUR RADIO

            TWO 4 INCH TREE LIMBS BLOWN DOWN.

0235 PM     TSTM WND DMG     ISLE LA MOTTE           44.87N 73.33W
06/19/2006                   GRAND ISLE         VT   LAW ENFORCEMENT

            TREES BLOWN DOWN.

0240 PM     TSTM WND DMG     PLATTSBURGH             44.70N 73.46W
06/19/2006                   CLINTON            NY   LAW ENFORCEMENT

            MANY TREES AND UTILITY POLES BLOWN DOWN.

0245 PM     TSTM WND DMG     SWANTON                 44.92N 73.12W
06/19/2006                   FRANKLIN           VT   LAW ENFORCEMENT

            TREES BLOWN DOWN ALONG ROUTES 36 AND 78.

0250 PM     TSTM WND DMG     WESTPORT                44.18N 73.44W
06/19/2006                   ESSEX              NY   LAW ENFORCEMENT

            TREES DOWN ALONG ROUTE 9N.

0255 PM     TSTM WND DMG     CHARLOTTE               44.30N 73.25W
06/19/2006                   CHITTENDEN         VT   TRAINED SPOTTER

            POWER LINES DOWN AND POWER OUT. WINDS MEASURED AT 49 MPH
            BEFORE POWER WENT OUT.

0255 PM     TSTM WND GST     ST. ALBANS              44.81N 73.08W
06/19/2006  M62.00 MPH       FRANKLIN           VT   TRAINED SPOTTER

            WIND GUST MEASURED BY SPOTTER.

0300 PM     TSTM WND GST     ESSEX                   44.51N 73.06W
06/19/2006  E60.00 MPH       CHITTENDEN         VT   TRAINED SPOTTER

            SPOTTER ESTIMATED 60 MPH WINDS.

0300 PM     NON-TSTM WND DMG COLCHESTER              44.53N 73.15W
06/19/2006                   CHITTENDEN         VT   LAW ENFORCEMENT

            TREE DOWN.

0306 PM     TSTM WND DMG     MILTON                  44.64N 73.11W
06/19/2006                   CHITTENDEN         VT   AMATEUR RADIO

            FOUR INCH DIAMETER TREE LIMB BLOWN DOWN.

0326 PM     TSTM WND DMG     RICHMOND                44.40N 73.00W
06/19/2006                   CHITTENDEN         VT   TRAINED SPOTTER

            TREE DOWN.

&&

MB
Local storm report, Jun 19, 2:53 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
353 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     4 SW SANTA CLARA        44.59N 74.51W
06/19/2006                   FRANKLIN           NY   PUBLIC

            SEVERAL TREES AND BRANCHES DOWN.

0110 PM     TSTM WND DMG     CHILDWOLD               44.28N 74.67W
06/19/2006                   ST. LAWRENCE       NY   POST OFFICE

            6 TO 8 INCH TREE LIMB BLOWN DOWN.

0135 PM     TSTM WND DMG     SARANAC LAKE            44.33N 74.13W
06/19/2006                   FRANKLIN           NY   AMATEUR RADIO

            2 TO 3 INCH TREE LIMBS BLOWN DOWN.

0220 PM     TSTM WND DMG     SCHUYLER FALLS          44.63N 73.56W
06/19/2006                   CLINTON            NY   AMATEUR RADIO

            TWO 4 INCH TREE LIMBS BLOWN DOWN.

0235 PM     TSTM WND DMG     ISLE LA MOTTE           44.87N 73.33W
06/19/2006                   GRAND ISLE         VT   LAW ENFORCEMENT

            TREES BLOWN DOWN.

0240 PM     TSTM WND DMG     PLATTSBURGH             44.70N 73.46W
06/19/2006                   CLINTON            NY   LAW ENFORCEMENT

            MANY TREES AND UTILITY POLES BLOWN DOWN.

0245 PM     TSTM WND DMG     SWANTON                 44.92N 73.12W
06/19/2006                   FRANKLIN           VT   LAW ENFORCEMENT

            TREES BLOWN DOWN ALONG ROUTES 36 AND 78.

0250 PM     TSTM WND DMG     WESTPORT                44.18N 73.44W
06/19/2006                   ESSEX              NY   LAW ENFORCEMENT

            TREES DOWN ALONG ROUTE 9N.

0255 PM     TSTM WND GST     ST. ALBANS              44.81N 73.08W
06/19/2006  M62.00 MPH       FRANKLIN           VT   TRAINED SPOTTER

            WIND GUST MEASURED BY SPOTTER.

0255 PM     TSTM WND DMG     CHARLOTTE               44.30N 73.25W
06/19/2006                   CHITTENDEN         VT   TRAINED SPOTTER

            POWER LINES DOWN AND POWER OUT. WINDS MEASURED AT 49 MPH
            BEFORE POWER WENT OUT.

0300 PM     NON-TSTM WND DMG COLCHESTER              44.53N 73.15W
06/19/2006                   CHITTENDEN         VT   LAW ENFORCEMENT

            TREE DOWN.

0300 PM     TSTM WND GST     ESSEX                   44.51N 73.06W
06/19/2006  E60.00 MPH       CHITTENDEN         VT   TRAINED SPOTTER

            SPOTTER ESTIMATED 60 MPH WINDS.

0306 PM     TSTM WND DMG     MILTON                  44.64N 73.11W
06/19/2006                   CHITTENDEN         VT   AMATEUR RADIO

            FOUR INCH DIAMETER TREE LIMB BLOWN DOWN.

0315 PM     TSTM WND DMG     BRIDPORT                43.98N 73.32W
06/19/2006                   ADDISON            VT   LAW ENFORCEMENT

            TREES DOWN.

0326 PM     TSTM WND DMG     RICHMOND                44.40N 73.00W
06/19/2006                   CHITTENDEN         VT   TRAINED SPOTTER

            TREE DOWN.

0330 PM     TSTM WND DMG     MIDDLEBURY              44.01N 73.16W
06/19/2006                   ADDISON            VT   LAW ENFORCEMENT

            TREES DOWN.

0335 PM     TSTM WND DMG     WATERBURY               44.34N 72.75W
06/19/2006                   WASHINGTON         VT   EMERGENCY MNGR

            NUMEROUS TREES DOWN. REPORTED BY VERMONT EMERGENCY
            MANAGEMENT.

0336 PM     TSTM WND DMG     JOHNSON                 44.64N 72.68W
06/19/2006                   LAMOILLE           VT   LAW ENFORCEMENT

            MULTIPLE TREES DOWN.

0351 PM     TSTM WND DMG     FAIR HAVEN              43.60N 73.27W
06/19/2006                   RUTLAND            VT   POST OFFICE

            TREES DOWN. WINDS ESTIMATED AT 60 MPH.

&&

MB

The radar

The Burlington radar (KCXX), 63 km away, was scanning. The volume nearest the first event began at 20:06 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Caledonia

When
June 19, 3:05 PM EST
Where
Caledonia County, Hardwick
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
POST OFFICE
Coordinates
44.500, -72.367

Thunderstorm Wind, Caledonia

When
June 19, 3:20 PM EST
Where
Caledonia County, St Johnsbury
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
NEWSPAPER
Coordinates
44.417, -72.017

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2006Every state in 2006This day in weather historyWarnings in Vermont, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517300, 5517301.